# SDR CA140421010

- Difficulty date: April 19, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Dhav DHC8301
- Aircraft time: 55,713 hours
- Engine: Pwa PW123
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Fuel Control
- Part number: 324485318
- Condition: Malfunctioned
- Location: Right Engine
- Part time: 30,285 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

(CAN) CLIMBING THROUGH FL 120-130 AT 95 PERCENT TORQUE AND 900 RPM, THE NR 2 ENGINE FLAMED OUT. ALL PARAMETERS DROPPED TO ZERO AND ACFT EXPERIENCED SIGNIFICANT YAW. FLT CREW PUSHED POWER LEVERS AHEAD TO MAX SETTING AND WITHIN 10-15 SECONDS, ENGINE RESTARTED.  IGNITION HAD BEEN KEPT ON AS ACFT WAS GOING THROUGH ICING.  ALL ENGINE PARAMETERS INDICATED ENGINE OPERATING NORMALLY.  ACFT RETURNED TO DEPARTURE AIRPORT.  INITIAL MAINTENANCE GROUND RUN, MAINTENANCE WAS ABLE TO DUPLICATE A SIMILAR SNAG, HOWEVER, THE ENGINE DID NOT FLAME OUT.  INSTEAD ALL THE RT ENGINE PARAMETERS DECAYED AND THEN AFTER A SHORT TIME RECOVERED BACK TO NORMAL.  FUEL TANKS CHECKED FOR WATER, SMALL AMOUNT FOUND IN RT WING, NOT ABNORMAL THOUGH.  MECHANICAL FUEL CONTROL (MFC) WIRING WRUNG OUT WITH NO FAULT FOUND.  FOLLOWING ACTION PLAN TASKS COMPLETED: STEP 1 REPLACE BOTH FUEL FILTERS COMPLETED.  STEP 2, REPLACED ENGINE DRIVEN FUEL PUMP COMPLETED.  STEP 3, REPLACED MFC COMPLETED.  STEP 4, CARRY OUT INTAKE BOOT TEST AND INTAKE HEAT CHECK COMPLETED. STEP 5, CARRY OUT OVERSPEED GOV CHECKS COMPLETED, BOTH BEFORE AND AFTER MFC/PUMP CHANGE. STEP 6, DO ENGINE RUNS.  PARTIAL ENGINE RUNS COMPLETED WITH NFF. MFC CONNECTOR INSPECTED/CLEANED AND STABILANT 22 APPLIED.  TRIM AND POWER SYNC CHECKS COMPLETED OK.  ENGINE CONDITION PANEL CHECKED FOR FLAGS, NONE FOUND. ELECTRONIC CONTROL AND REVERSION CHECKS COMPLETED OK. POWER ASSURANCE CHECK COMPLETED OK. INSPECTION OR TASK CARRIED OUT WITH NO FAULTS FOUND.  ALL ENGINE PARAMETERS AFTER ENGINE TRIM FOUND NORMAL IAW RUN BOOK. SUCCESSFUL TEST FLIGHT COMPLETED.
